Alert archive / Minnesota / River Flood Warnings in 2018

River Flood Warning 82, NWS La Crosse, WI

September 5, 2018Mower County, Minnesota

NWS La Crosse, WI issued this river flood warning at Sep 5, 2018, 9:30 PM CDT for Mower County, Minnesota. It took effect at Sep 5, 2018, 11:40 PM CDT. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
Sep 5, 2018, 9:30 PM CDT (02:30 UTC)
In effect from
Sep 5, 2018, 11:40 PM CDT
Expired
Sep 6, 2018, 8:12 PM CDT
In force
21 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
Minor

County Mower County, MN

The radar

The Minneapolis radar (KMPX), 126 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cedar River near Lansing (LANM5).

Action stage
14 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05455940, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

037 
WGUS43 KARX 060230
FLWARX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
930 PM CDT Wed Sep 5 2018

.Minor flooding expected along the Cedar River at Lansing.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS... 

If you live in a threatened area, be alert for high or rising water, 
and be ready to move to higher ground if necessary. 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Stay tuned to your favorite source of weather information, including 
NOAA Weather Radio, for later statements. 

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

MNC099-061430-
/O.NEW.KARX.FL.W.0082.180906T0440Z-180907T0112Z/
/LANM5.1.ER.180906T0440Z.180906T0600Z.180906T0712Z.NO/
930 PM CDT Wed Sep 5 2018

The National Weather Service in La Crosse WI has issued a 

* Flood Warning for 
  The Cedar River at Lansing.
* until Thursday evening.
* At 8:30 PM Wednesday the stage was 17.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 18.1 feet by Thursday morning. The river will fall 
  below flood stage later Thursday morning.
* Impact...At 18.0 feet...Minor lowland flooding begins.

&&
 
LAT...LON 4385 9298 4378 9293 4372 9295 4372 9297 4385 9304

$$

CA
1 follow-up statement
430 
WGUS83 KARX 060821
FLSARX


Flood Statement
National Weather Service La Crosse WI
321 AM CDT Thu Sep 6 2018

.Flood warning continues along the Cedar River at Charles City.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

MNC099-060851-
/O.CAN.KARX.FL.W.0082.000000T0000Z-180907T0112Z/
/LANM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
321 AM CDT Thu Sep 6 2018

The Flood Warning is cancelled for
  The Cedar River at Lansing.
* At  2:30 AM Thursday the stage was 17.7 feet.
* Flood stage is 18.0 feet.
* Forecast...The river crested below flood stage at 17.8 feet. The 
  river will continue to fall to 13.5 feet by Friday morning.


$$

IAC067-062320-
/O.EXT.KARX.FL.W.0075.180906T1052Z-180908T0730Z/
/CCYI4.1.ER.180906T1052Z.180907T0000Z.180907T1330Z.NO/
321 AM CDT Thu Sep 6 2018

The Flood Warning continues for
  The Cedar River at Charles City.
* until late Friday night...Or until the warning is cancelled.
* At  2:30 AM Thursday the stage was 9.6 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 14.3 feet by this evening. The river will fall below 
  flood stage by Friday morning.
* Impact...At 14.0 feet...Bracket Street is closed.

&&
 
LAT...LON 4321 9286 4321 9273 4301 9255 4293 9255 4304 9273

$$

MNC099-060851-
/O.CAN.KARX.FL.W.0076.000000T0000Z-180906T2111Z/
/TRCM5.1.ER.000000T0000Z.180905T2230Z.000000T0000Z.NO/
321 AM CDT Thu Sep 6 2018

The Flood Warning is cancelled for
  The Turtle Creek Near Austin 3NW.
* At  2:30 AM Thursday the stage was 10.2 feet.
* Flood stage is 10.5 feet.
* Forecast...The river crested below flood stage at 10.4 feet. The 
  river will continue to fall to 7.3 feet by Friday morning.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Sep 5, 6:35 PM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Sep 5, 6:35 PM CDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
635 PM CDT Wed Sep 5 2018

.SHORT TERM...(This evening through Thursday)
Issued at 307 PM CDT Wed Sep 5 2018

Latest 20z surface analysis indicates cold front extending from
southern Ontario Canada into southern Iowa and high pressure over
the Northern Plains and southern Canadian prairies. Along the
cold front...showers were occurring along the front per mosaic
radar. Visible satellite imagery showed clouds along the surface
front back into southeast Minnesota...much of Iowa and Wisconsin.

the 05.12z GFS/ECMWF/NAM are in good agreement in building surface
ridge into the Upper Great Lakes Region tonight into Thursday.
This will advect drier airmass and slightly cooler temperatures
into the forecast tonight into Thursday. Skies should clear from
north to south tonight and become mostly sunny for the Thursday.
High temperatures are expected slightly below normal with highs
rising into the upper 60s to middle 70s.

.LONG TERM...(Thursday night through Wednesday)
Issued at 307 PM CDT Wed Sep 5 2018

Next concern is potential for fog across the area Thursday night.
The deterministic models are in good agreement in building the
center of the surface ridge over the forecast area. With light
winds and clear skies...a strong inversion develops after 06z
Friday. With boundary layer moistening...areas fog will be
possible to develop in low lying areas and river valleys.

Saturday night through Wednesday...Main forecast concerns are shower
and thunderstorm possibilities Sunday into Monday. The 05.12z
GFS/ECMWF/GEM are in decent agreement with developing west to
east zonal flow aloft through the period. The deterministic models
suggest shortwave trough and remnants of Gordon to track into the
Great Lakes Region Sunday into Monday. With vertical motion and
moisture convergence associated with the shortwave trough/remnants
of Gordon west and southeast of forecast area. At this time...do
not expect any showers or thunderstorms across the forecast area
Sunday into Monday. With surface ridge in control over the Great
Lakes Region. This will provide dry weather across the forecast
area Tuesday into Wednesday. Temperatures are expected to be near
to slightly above normal Monday into Wednesday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 622 PM CDT Wed Sep 5 2018

Stubborn low cloud deck continues to slowly shift east and should
clear both TAF sites by 06z, leaving VFR conditions for the
remainder of the TAF period. Otherwise, generally light surface
winds from the northeast will persist through the TAF period.
Surface winds overnight should remain high enough to hold off any
fog development tonight.

&&

.HYDROLOGY...
Issued at 307 PM CDT Wed Sep 5 2018

Minor to major flooding is occurring or forecast to occur along
several rivers across the forecast area. Rivers are expected to
crest over the next couple of days. See the latest river flood
statements for the latest forecast information.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...DTJ
LONG TERM...DTJ
AVIATION...DD
HYDROLOGY...DTJ
Hazardous weather outlook, Sep 5, 1:17 PM CDT, 8 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
117 PM CDT Wed Sep 5 2018

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-061200-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
117 PM CDT Wed Sep 5 2018

This Hazardous Weather Outlook is for portions of southeast
Minnesota, northeast Iowa, and southwest into central Wisconsin.

.DAY ONE...This Afternoon and Tonight

High water levels and some flooding will continue on area rivers
through tonight. Please visit weather.gov/lacrosse for the latest
river levels and forecasts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

Lawrence

Nearby

River Flood Warnings in Minnesota, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.